Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have chronic anaemia, blood transfusions weekly, nearing transfusion have swollen feet, leg pain. Cause?

I have chronic anemia. My hemoglobin is usually around a 7.2 and 6.5; I am treated with blood transfusions on a 3 week basis. I have been noticing that near the time I am due for a transfusion, my feet begin to swell and I have pain in my right leg on the tibia. I do work a desk job and have been trying to move around more, the pain is relieved a bit by movement. Can a low hemoglobin cause swelling of the foot and lower leg?
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pathologist and Microbiologist 's  Response
Hello,
You have mentioned you have anemia and you are getting blood transfusion on regular basis every three month..What is the cause of anemia .Do you have any bleeding problem or kidney problem or any abnormal hemoglobin .
Swelling in leg may be due to low protein in blood which may be due to anemia, kidney problem and thyroid problem.
Get your CBC ,KFT, thyroid profile done and consult your G P
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions